MAUDE Adverse Event Report: DEPUY MITEK HEALIX PEEK 3.4 MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK HEALIX PEEK 3.4 MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222344
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff repair that the customer's healix peek 3.4mm anchor of the healix transtend peek ds would not engage fully when being inserted.The sales rep reported that when the anchor was being inserted the interior thread became stripped and the anchor could not be deployed further into the bonehole.The surgeon attempted to remove the anchor when it snapped off at the nose leaving 1/4 of the anchor securely implanted in the bonehole.The sales rep confirmed nothing was left proud.The surgeon completed the procedure by implanting a healix advance peek 4.5 mm anchor ( 222304) next to the partial anchor with no patient consequences.There was a five minute delay in the procedure.The customer already discarded the complaint device.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX PEEK 3.4 MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7715788
Report Number1221934-2018-52225
Device Sequence Number1329541
Product Code MAI
UDI-Device Identifier10886705023837
UDI-Public10886705023837
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2016
Device Catalogue Number222344
Device Lot Number3694707
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2014
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1